At 47 I started having terrible moods, irritability/hostility. A doctor specializing in menopausal treatments put me on continuous bioidentical progesterone cream. Initially the progesterone elevated my mood and gave me a new energetic feeling (something the thyroxine I was on never did). I also started putting on weight..quickly (very upsetting since I worked hard before I turned 40 to take off 30 pounds and had kept it all off until the progesterone), My doctor told me that it could not be the progesterone - it is a diuretic - I should be losing weight. I also started getting spotting between periods and was told this would stop in time. Instead my period became quite irregular often being a 21 day cycle, but also some that lasted 21 days or would restart within a week of completing the last period. Finally, within 6 months I started to get suicidal thoughts before my period that were very disturbing to say the least - I did not share this with the specialist as I was afraid I would be hospitalized - in the very place that I work! Eventually I did find websites which indicated that others have gone through what I have when put on progesterone (including bioidenticals). I stopped the progesterone - the suicidal ideation has diminished greatly (the weight did not come off). Problem: now I'm often getting migraine headaches just before my period (which I can not predict as my periods are irregular). Did stopping the progesterone bring this on or is this another of the delightful manifestations that occur during this wonderful phase of life?!